Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

On the existence and classification of extensions of actions on submanifolds of disks and spheres


Authors: Amir Assadi and William Browder
Journal: Trans. Amer. Math. Soc. 291 (1985), 487-502
MSC: Primary 57S17; Secondary 57R65, 57S25
MathSciNet review: 800249
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a $ G$-action $ \psi :G \times W \to W$ and an embedding $ W \subset {D^n}$, when is it possible to find a $ G$-action $ \phi :G \times {D^n} \to D$ such that $ {D^n} - W$ is $ G$-free?

Sufficient conditions of cohomological nature for the existence of such extensions are given and the extensions are classified. This leads to the characterization of the stationary point sets and classification of semifree actions on disks up to $ G$-diffeomorphism under suitable dimension hypotheses.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57S17, 57R65, 57S25

Retrieve articles in all journals with MSC: 57S17, 57R65, 57S25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1985-0800249-6
PII: S 0002-9947(1985)0800249-6
Article copyright: © Copyright 1985 American Mathematical Society